MAUDE Adverse Event Report: ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number PMH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a laparoscopic sacral colpopexy with posterior vaginal repair, division of adhesions and cystoscopy on (b)(6) 2009 and mesh was implanted.In 2013, patient had mesh erosion requiring surgical intervention and on the (b)(6) 2013 patient had an anterior vaginal repair with excision of mesh erosion, cystoscopy and suprapubic cystotomy.In 2023, the patient presented to the mesh clinic with a 3 year history of pv bleeding and infections that was affecting her quality of life.On (b)(6) 25 patients had an eua and cystoscopy which found a 1cm tunnel tracking up r side of the vagina another 2-3cm.No mesh palpable in this, tiny sinus noted at top of the tunnel, no obvious mesh or suture seen.Mri in 2023 showed inflammatory change at the distal mesh at the level of the vaginal vault supporting mesh failure/exposure and the anterior rectal wall tethers to the distal mesh vaginal vault attachment.On the (b)(6) 25 patients required an examination under anesthesia, vaginal excision of sacrocolpopexy mesh, vaginal revision and cystourethroscopy.During this surgery they found at the vaginal vault a 2cm area of exposed mesh, with large amount of granulation tissue overlying the mesh exposure site.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No further information available as reporter details have not been disclosed (confidential).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h4, h6 type of investigation.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24225380
Report Number2210968-2026-01154
Device Sequence Number15794232
Product Code FTL
UDI-Device Identifier10705031049017
UDI-Public(01)10705031049017(17)140128(10)BCP888
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2014
Device Catalogue NumberPMH
Device Lot NumberBCP888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown